68571members
360681posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Starting anastrazole

4 REPLIES 4
Highlighted
Member

Re: Starting anastrazole

I too have been told it's a 1% benefit and am wondering if it's worth it.

 

I was taken off Anastrazole an onto Exemestane, but , while some SE's disappeared, some new ones have crept in to add fun into the mix.... or should I say NO fun anymore

 

At 3 in the morning, unable to sleep, having been for a wee 5 times in an hour, I seriously ask myself - what good are these doing me?

Highlighted
Member

Re: Starting anastrazole

Hi

 

I was prescribed it yesterday & up until seeing the oncologist everyone has given me the impression that I have to take it as the benefits outway the side effects. 

 

 The oncologist told me that the actual benefit I will get is only 1% because my cancer was only grade 1.  Against the possibility of being plunged back into the menopause, joint paint when I already have arthritis & have a physical job in retail plus other side effects doesn't make me want to take them at all.  

 

I have very reluctantly agreed to take them but if I do I cant see my my quality of life being as good as it is now.  

 

Highlighted
Member

Re: Starting anastrazole

I’m in month 4 now and doing ok, better than I anticipated, but I did wean myself onto it slowly, having been warned by the pharmacist that some women are sick when they first take it. Well, that was me done for because I won’t do anything that might make me feel sick! So it was a quarter, then a half for two days and on till I took a whole tablet by day 6. Embarrassing.

 

The worst effect has been insomnia, going to sleep about 3-4am and waking after 9. And loss of appetite (I’m still underweight). I’ve had no additional aches and pains (I have peripheral neuropathy from the chemo and that brings pain) and so far only mild hot flushes, maybe a couple of minutes once or twice a day with probably some night sweats. But these only started a few weeks ago. I was initially taking gabapentin for neuropathic pain, not knowing that it’s also prescribed for dealing with the effects of anastrozole so it’s likely this held off the effects till I stopped taking it. I’ve seen the oncologist today and she’s recommended I go back to a low dose of gabapentin just in case. It’s worth a try. 

 

I’ve met women who consider anastrozole as the spawn of the devil and others who just take it and notice little except that it’s protecting them from a return of the bc. I’m hoping I’ll be in the latter group as I have to take it for 10 years. I shouldn’t anticipate the worst, just know what the possibilities are and report back immediately if you feel awful, as some women do. The oncologist told me today that I’d have experienced my effects by month 2-3 so she reckons I’ll be ok on it. I hope you are too. Fingers crossed.

 

Jan

Highlighted
Member

Re: Starting anastrazole

I am afraid to say it was about 10 minutes.  But you may be different.

 

I started feeling dizzy and a little sick.  The sick feeling (like mild morning sickness) lasted about 3 weeks.

 

The first hot flush got me at about 3 days and the aches and  leg pain started then too.

 

However, I must stress that everyone is different - some people have very few side effects.

 

I started at Christmas and stopped it in April and am now on Exemestane because my onc thought I was having too many side effects. So you can change if it gets too bad - don't suffer in silence if it is bad.

 

But , you may have nothing - here's hoping

Highlighted
Member

Starting anastrazole

Evening, 

 

I wondered of anyone can give me some guidance as to when (time wise) they noticed any side effects when starting anastrazole?

 

First few days have been OK, but wondering when the aches are likely to kick in!

 

Thanks